Glasnik Matematicki, Vol. 46, No.1 (2011), 149-165.

EXISTENCE RESULTS ON POSITIVE PERIODIC SOLUTIONS FOR IMPULSIVE FUNCTIONAL DIFFERENTIAL EQUATIONS

Yuji Liu

Department of Mathematics, Guangdong University of Business Studies, Guangzhou 510320, P. R. China
e-mail: liuyuji888@sohu.com


Abstract.   A class of first order nonlinear functional differential equations with impulses is studied. It is shown that there exist one or two positive T-periodic solutions under certain assumptions, and no positive T-periodic solution under some other assumptions. Applications to some impulsive biological models and an example, which can not be covered by known results, are given to illustrate the main results.

2000 Mathematics Subject Classification.   34B10, 34B15, 34K15, 34K10, 34C25, 92D25.

Key words and phrases.  Impulse, first order functional differential equation, impulsive biological model, positive T-periodic solution, fixed point theorem.


Full text (PDF) (access from subscribing institutions only)

DOI: 10.3336/gm.46.1.13


References:

  1. B. Ahmad and J. J. Nieto, Existence and approximation of solutions for a class of nonlinear impulsive functional differential equations with anti-periodic boundary conditions, Nonlinear Anal. 69 (2008), 3291-3298.
    MathSciNet     CrossRef

  2. S. Cheng and G. Zhang, Existence of positive periodic solutions for non-autonomous functional differential equations, Electronic J. Differential Equations 59 (2001), 1-8.
    MathSciNet    

  3. J. Chu, Impulsive periodic solutions of first-order singular differential equations, Bull. Lond. Math. Soc. 40 (2008), 143-150.
    MathSciNet     CrossRef

  4. P. Georgescu, H. Zhang and L. Chen, Bifurcation of nontrivial periodic solutions for an impulsively controlled pest management model, Appl. Math. Comput. 202 (2008), 675-687.
    MathSciNet     CrossRef

  5. W. Gurney, S. Blythe and R. Nisbet, Nicholson's Blowflies revised, Nature 287 (1980), 17-21. CrossRef

  6. J. Hale and S. Lunel, Introduction to functional differential equations, New York, Berlin, Springer-Verlag, 1993.
    MathSciNet    

  7. Y. Kuang and H. Smith, Slowly oscillating periodic solutions of nonautonomous state-dependent delay equations, Nonlinear Anal. 19 (1992), 855-872.
    MathSciNet     CrossRef

  8. V. Lakshmikantham, D. Bainov and P. Simeonov, Theory of impulsive differential equations. Singapore, World Scientist, 1989.
    MathSciNet    

  9. E. K. Lee and Y-H. Lee, Multiple positive solutions of singular two point boundary value problems for second order impulsive differential equations, Appl. Math. Comput., 158 (2004), 745-759.
    MathSciNet     CrossRef

  10. J. Li, J. J. Nieto and J. Shen, Impulsive periodic boundary value problems of first-order differential equations, J. Math. Anal. Appl. 325 (2007), 226-236.
    MathSciNet     CrossRef

  11. J. Li and J. Shen, Existence of positive periodic solutions to a class of functional differential equations with impulses, Math. Appl. (Wuhan) 17 (2004), 456-463.
    MathSciNet    

  12. W. Li and H. Huo. Global attractivity of positive periodic solutions for an impulsive delay periodic model of respiratory dynamics, J. Comput. Appl. Math., 174 (2005), 227-238.
    MathSciNet     CrossRef

  13. W. Li and Z. Wang, Existence and global attractivity of positive periodic solutions of a survival model of red blood cells, Comput. Appl. Math. 50 (2005), 41-47.
    MathSciNet     CrossRef

  14. X. Li, X. Lin, D. Jiang and X. Zhang, Existence and multiplicity of positive periodic solutions to functional differential equations with impulse effects, Nonlinear Anal. 62 (2005), 683-701.
    MathSciNet     CrossRef

  15. X. Li, X. Zhang and D. Jiang, A new existence theory for positive periodic solutions to functional differential equations with impulse effects, Comput. Math. Appl. 51 (2006), 1761-1772.
    MathSciNet     CrossRef

  16. Y. Li, X. Fan and L. Zhao, Positive periodic solutions of functional differential equations with impulses and a parameter, Comput. Math. Appl. 56 (2008), 2556-2560.
    MathSciNet     CrossRef

  17. G. Liu, J. Yan and F. Zhang, Existence and global attractivity of unique positive periodic solution for a model of hematopoiesis, J. Math. Anal. Appl. 334 (2007), 157-171.
    MathSciNet     CrossRef

  18. S. Liu, Y. Pei, C. Li and L. Chen, Three kinds of TVS in a SIR epidemic model with saturated infectious force and vertical transmission, Appl. Math. Model. 33 (2009), 1923-1932.
    MathSciNet     CrossRef

  19. Y. Liu, Positive solutions of periodic boundary value problems for nonlinear first-order impulsive differential equations, Nonlinear Anal. 70 (2009) , 2106-2122.
    MathSciNet     CrossRef

  20. Y. Liu and W. Ge, Positive periodic solutions of state-dependent functional differential equations, Appl. Anal. 84 (2005), 1079-1094.
    MathSciNet     CrossRef

  21. Y. Liu, J. Xia and W. Ge, Positive periodic solutions of impulsive functional differential equations, J. Appl. Math. Comput. 19 (2005), 261-280.
    MathSciNet     CrossRef

  22. Y. Liu and B. Zhang, Global attractivity of a class of delay differential equations with impulses, ANZIAM J. 45 (2003), 271-284.
    MathSciNet     CrossRef

  23. Z. Luo and Z. Jing, Periodic boundary value problem for first-order impulsive functional differential equations, Comput. Math. Appl. 55 (2008), 2094-2107.
    MathSciNet    

  24. Z. Luo and J. J. Nieto, New results for the periodic boundary value problem for impulsive integro-differential equations, Nonlinear Anal. 70 (2009), 2248-2260
    MathSciNet     CrossRef

  25. L. Nie, Z. Teng, L. Hu and J. Peng, Existence and stability of periodic solution of a Lotka-Volterra predator-prey model with state dependent impulsive effects, J. Comput. Appl. Math. 224 (2009), 544-555.
    MathSciNet     CrossRef

  26. J. J. Nieto and R. Rodriguez-Lopez, Comparison results and approximation of solutions for impulsive functional differential equations, Dyn. Contin. Discrete Impuls. Syst. Ser. A Math. Anal. 15 (2008), 169-215.
    MathSciNet    

  27. J. J. Nieto and R. Rodriguez-Lopez, Boundary value problems for a class of impulsive functional equations, Comput. Math. Appl. 55 (2008), 2715-2731.
    MathSciNet     CrossRef

  28. E. Pielou, Mathematics ecology, New York, Wiley-Inter-science, 1977.
    MathSciNet    

  29. D. Qian and X. Li, Periodic solutions for ordinary differential equations with sublinear impulsive effects, J. Math. Anal. Appl. 303 (2005), 288-303.
    MathSciNet     CrossRef

  30. G. Rost, On the global attractivity controversy for a delay model of hematopoiesis, Appl. Math. Comput. 190 (2007), 846-850.
    MathSciNet     CrossRef

  31. S. Saker and S. Agarwal, Oscillatory and global attractivity in a periodic Nicholson's blowflies model, Math. Comput. Modelling 35 (2002), 719-731.
    MathSciNet     CrossRef

  32. J. Shen and J. Li, Existence and global attractivity of positive periodic solutions for impulsive predator-prey model with dispersion and time delays, Nonlinear Anal. Real World Appl. 10 (2009), 227-243.
    MathSciNet     CrossRef

  33. S. Tang and L. Chen, Global attractivity in a "food-limited" population model with impulsive effects, J. Math. Anal. Appl. 292 (2004), 211-221.
    MathSciNet     CrossRef

  34. H. Wang, Positive periodic solutions of functional differential equations, J. Differential Equations 202 (2004), 354-366.
    MathSciNet     CrossRef

  35. M. Wazewska-Czyzewska and A. Lasota, Mathematical problems of the dynamics of a system of red blood cells, Mat. Stos. (3) 6 (1976), 23-40.
    MathSciNet    

  36. P. Weng and M. Liang, The existence and behavior of periodic solutions of a Hematopoiesis model, Math. Appl. (Wuhan) 8 (1995), 434-439.
    MathSciNet    

  37. J. Yan, Existence of positive periodic solutions of impulsive functional differential equations with two parameters, J. Math. Anal. Appl. 327 (2007), 854-868.
    MathSciNet     CrossRef

  38. J. Yan, A. Zhao and J. J. Nieto, Existence and global attractivity of positive periodic solution of periodic single-species impulsive Lotka-Volterra systems, Math. Comput. Model. 40 (2004), 509-518.
    MathSciNet     CrossRef

  39. G. Zhang and S. Cheng, Positive periodic solutions of nonautonomous functional differential equations depend on a parameter, Abstract Anal. Appl. 7 (2002), 279-286.
    MathSciNet     CrossRef

  40. N. Zhang, B. Dai and X. Qian, Periodic solutions for a class of higher-dimension functional differential equations with impulses, Nonlinear Anal. 68 (2008), 629-638.
    MathSciNet     CrossRef

  41. X. Zhang, X. Li, D. Jiang and K. Wang, Multiplicity Positive Solutions to Periodic Problems for First-Order Impulsive Differential Equations, Comput. Math. Appl. 52 (2006), 953-966.
    MathSciNet     CrossRef

  42. X. Zhang, J. Yan and A. Zhao, Existence of positive periodic solutions for an impulsive differential equation, Nonlinear Anal. 68 (2008), 3209-3216.
    MathSciNet     CrossRef

Glasnik Matematicki Home Page